JournalsggdVol. 11, No. 2pp. 415–454

Locally compact lacunary hyperbolic groups

  • Adrien Le Boudec

    Université Paris-Sud 11, Orsay, France
Locally compact lacunary hyperbolic groups cover
Download PDF

A subscription is required to access this article.

Abstract

We investigate the class of locally compact lacunary hyperbolic groups. We prove that if a locally compact compactly generated group GG admits one asymptotic cone that is a real tree and whose natural transitive isometric action is focal, then GG must be a focal hyperbolic group. As an application, we characterize connected Lie groups and linear algebraic groups over an ultrametric local eld of characteristic zero having cut-points in one asymptotic cone.

We prove several results for locally compact lacunary hyperbolic groups, and extend the characterization of nitely generated lacunary hyperbolic groups to the setting of locally compact groups. We moreover answer a question of Olshanskii, Osin and Sapir about subgroups of lacunary hyperbolic groups.

Cite this article

Adrien Le Boudec, Locally compact lacunary hyperbolic groups. Groups Geom. Dyn. 11 (2017), no. 2, pp. 415–454

DOI 10.4171/GGD/402